IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Regime jumps in electricity prices

  • Huisman, Ronald
  • Mahieu, Ronald

Electricity prices are known to be very volatile and subject to frequent jumps due to system breakdown, demand shocks, and inelastic supply. As many international electricity markets are in some state of deregulation, more and more participants in these markets are exposed to these stylised facts. Appropriate pricing, portfolio, and risk management models should incorporate these facts. Authors have introduced stochastic jump processes to deal with the jumps, but we argue and show that this specification might lead to problems with identifying the true mean-reversion within the process. Instead, we propose using a regime jump model that disentangles mean-reversion from jump behaviour. This model resembles more closely the true price path of electricity prices.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.sciencedirect.com/science/article/B6V7G-493261N-6/2/3880d5864a2d4daf25f39a684933bd49
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Energy Economics.

Volume (Year): 25 (2003)
Issue (Month): 5 (September)
Pages: 425-434

as
in new window

Handle: RePEc:eee:eneeco:v:25:y:2003:i:5:p:425-434
Contact details of provider: Web page: http://www.elsevier.com/locate/eneco

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Hamilton, James D, 1989. "A New Approach to the Economic Analysis of Nonstationary Time Series and the Business Cycle," Econometrica, Econometric Society, vol. 57(2), pages 357-84, March.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:eneeco:v:25:y:2003:i:5:p:425-434. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.